MAUDE Adverse Event Report: COOK VASCULAR INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC

COOK VASCULAR INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, during a pharyngeal-mandibular tumor excision with an anterior lateral thigh osteo-cutaneous free tissue transfer, the cook-swartz doppler probe signal became faint.This reportedly occurred in the intensive care unit, 4 hours status post procedure.The patient had to return to the operating room due to this reported decrease in the doppler signal, which is believed to be secondary to a faulty implantable doppler wire.The patient received unintended anesthesia, and an operation to determine the cause of the decrease in doppler signal.The device is reportedly unavailable for return.
 
Additional Manufacturer Narrative
Investigation summary: complaint was evaluated and confirmed via customer testimony.Device was not returned so no physical examination could be conducted.Product literature was reviewed and the instructions for use list potential loss of reception or transmission of ultrasound monitoring signal as a potential adverse event.Also included in the ifu is crystal separation as a known failure mode.The device history record was also reviewed and there is no evidence that a defective product was shipped.A review of the finished assembly drawing showed no signs that cuff was detached prior to shipment or that the device was not manufactured to current specifications.Review of the complaint history showed that the event falls within the scope of an internal corrective action performed on this product.A summary of the investigation has been sent to the complainant.

Brand Name
COOK-SWARTZ DOPPLER PROBE
Common Device Name
ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6983447
Report Number2522007-2017-00032
Device Sequence Number19132000
Product Code ITX
UDI-Device Identifier00827002213630
UDI-Public(01)00827002213630(17)200630(10)N147631
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K022649
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDP-SDP001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR